MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600SDS29A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.H3 other text : device discarded.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), during a tavr procedure with a 29mm sapien 3 valve in the aortic position, the certitude delivery system balloon ruptured during deployment.Valve deployed with no issues.The delivery system was retrieved with no issues.The balloon was fully inflated when it burst and there was no extra volume added to the balloon prior to inflation.The landing zone for the valve had severe calcium.Closure of ventriculotomy was uncomplicated.The balloon rupture was attributed to calcium in the anatomy.The patient is doing well.The device was discarded.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, correction to component code, added type of investigation, investigation findings, investigation conclusions and h10 has been added.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.An imagery evaluation was conducted and the balloon is burst radially, and no portions of the balloon appear to be missing.The complaint for balloon burst was confirmed based on the evaluation of the provided imagery.Available information suggests patient factors (calcification) likely contributed to the event as the event description stated, 'the landing zone for the valve had severe calcium'.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to updated device information.The lot number, udi, expiration and manufacturing dates have been updated.

Brand Name
EDWARDS CERTITUDE DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key18903309
Report Number2015691-2024-01994
Device Sequence Number9069001
Product Code NPT
UDI-Device Identifier00690103194166
UDI-Public(01)00690103194166(17)250410(10)64925909
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model Number9600SDS29A
Device Lot Number64925909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer03/19/2024
04/12/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date03/19/2024
04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale